After having an enjoyable lunch with people from church, I did grocery shopping, blood withdrawal, and then at home I gave a couple piano lessons to my neighbor’s kids, walk with the old beagle, did laundry, and fixed dinner. I was fine all through today without a nap or getting exhausted.
Since I added Taxol to my new regimen, I have had constant discomfort of numbness, tingling, pain, and stiffness of legs.
After the infusion on last Friday, as well as Saturday, I got tired quickly and once I laid down for a nap, I could barely get up until next morning. On top of that I found out that I had a difficulty of urination and my legs and the left hand with lymphedema were swollen.
I worried if this neuropathy had become permanent, if the new drug, Perjeta, which I will have in a few weeks, might worsen current side effects, and if I could continue Taxol, which had been kicking the cancer out .
Then, “Dr. George” (my husband) suggested I take a diuretic, Advil, and a prescribed medicine for peripheral neuropathy. I was reluctant to take more medicines, but I took them anyway, and then yesterday and today, my limbs became normal size and I feel better!
Maybe it’s just because the time went by after the infusion. Either way, I am thankful!
As I feel good, I feel like I can do so many things: Perhaps I can continue Taxol, and even add Perjeta. I feel even as if I were completely healthy! It is a wonder that body and a mind are connected so tightly.
I called a nursing home to make an arrangement to play Christmas carols, which has been one of my resolutions of this year.
I had to give up volunteering at a hospital last May as I was afraid of many side effects of the new regimen, but maybe I can do volunteering this semester.
Two college female students e-mailed me from Japan saying, “ Hi Kathy, I’m coming to study English!” and right now I can say, “ Sure! You’re very welcome!”
Even going to Japan may be possible. Everything looks so hopeful!
I understand the reality is not so easy, but while I got fortified, I should move forward as much as possible.